MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 1; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 1; CEMENTLESS HIP STEM
Catalog Number 01.12.031
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2019: lot 050833: 24 items manufactured and released on (b)(6) 2005.Expiration date: (b)(6) 2010.No anomalies found related to the problem.To date, all the items of this same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision surgery performed 13 years after primary due to peri-prosthetic metallosis on the proximal part of the stem and on the periphery of the non-medacta cup.No invasion of the joint capsule.Liner and head were ceramic implants.The surgeon revised the stem with a quadra r size 1.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager visual inspection performed on 23rd september 2019.The ha coating of the stem was almost totally absorbed and lots of scratches were visible in the neck region, probably some occurred during the revision; anyway, it is not clear if some of these scratches are related to impingement with other products, as the competitor's cup geometry is unknown.From the received piece it is not possible to determine with certainty the root cause of the event, but it could be related to the competitor's cup.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 1
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8230879
Report Number3005180920-2018-01076
Device Sequence Number195338
Product Code JDI
UDI-Device Identifier07630030802133
UDI-Public07630030802133
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2010
Device Catalogue Number01.12.031
Device Lot Number050833
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer12/10/2018
Initial Report FDA Received Date01/09/2019
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR